An improved 'heuristic' approximation for the period of a nonlinear pendulum: linear analysis of a classical nonlinear problem

Please use this identifier to cite or link to this item: http://hdl.handle.net/10045/22198
Información del item - Informació de l'item - Item information
Title: An improved 'heuristic' approximation for the period of a nonlinear pendulum: linear analysis of a classical nonlinear problem
Authors: Beléndez, Augusto | Hernández Prados, Antonio | Beléndez, Tarsicio | Márquez, Andrés | Neipp, Cristian
Research Group/s: Holografía y Procesado Óptico | GITE - Física, Óptica y Telecomunicaciones
Center, Department or Service: Universidad de Alicante. Departamento de Física, Ingeniería de Sistemas y Teoría de la Señal | Universidad de Alicante. Instituto Universitario de Física Aplicada a las Ciencias y las Tecnologías
Keywords: Nonlinear oscillator | Simple pendulum | Large-angle period | Approximate solutions
Knowledge Area: Física Aplicada
Date Created: Dec-2006
Issue Date: Sep-2007
Publisher: Freund Publishing House
Citation: BELÉNDEZ VÁZQUEZ, Augusto, et al. "An improved 'heuristic' approximation for the period of a nonlinear pendulum: linear analysis of a classical nonlinear problem". International Journal of Nonlinear Sciences and Numerical Simulation. Vol. 8, No. 3 (Sept. 2007). ISSN 1565-1339, pp. 329-334
Abstract: A new analytical approximate expression for the period of the simple pendulum is obtained by using a heuristic but pedagogical derivation. This formula depends on two parameters obtained by comparing term-by-term the power-series expansions of the approximate and exact expressions for the period. This formula is compared with others in the literature and the numerical results obtained show that the published approximations are not nearly as good as the new expression proposed in this paper.
Sponsor: This work was supported by the “Ministerio de Educación y Ciencia”, Spain, under project FIS2005-05881-C02-02, and by the “Generalitat Valenciana”, Spain, under project ACOMP/2007/020.
URI: http://hdl.handle.net/10045/22198
ISSN: 1565-1339 (Print) | 2191-0294 (Online)
DOI: 10.1515/IJNSNS.2007.8.3.329
Language: eng
Type: info:eu-repo/semantics/article
Peer Review: si
Publisher version: http://dx.doi.org/10.1515/IJNSNS.2007.8.3.329
Appears in Collections:INV - GHPO - Artículos de Revistas
GITE - FOT - Artículos de Revistas
Docencia - Ciencias - Otros
Docencia - Ingeniería y Arquitectura - Otros

Files in This Item:
Files in This Item:
File Description SizeFormat 
ThumbnailIJNSNS_v8_n3_p329_2007.pdf472,52 kBAdobe PDFOpen Preview


Items in RUA are protected by copyright, with all rights reserved, unless otherwise indicated.